Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 24, NWS Shreveport, LA

March 12, 20125 counties in Texas

NWS Shreveport, LA issued this river flood warning at Mar 12, 2012, 6:52 AM CDT for 5 counties in Texas. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Mar 12, 2012, 6:52 AM CDT (11:52 UTC)
Expired
Mar 19, 2012, 9:41 AM CDT
In force
7 days
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Nacogdoches County, TX, Panola County, TX, Rusk County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 88 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Attoyac Bayou near Chireno (ATBT2).

Action stage
13.5 ft
Minor stage
14 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08038000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WGUS44 KSHV 121152
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 AM CDT MON MAR 12 2012

TXC347-365-401-405-419-131152-
/O.NEW.KSHV.FL.W.0024.120312T1152Z-120317T0130Z/
/ATBT2.1.ER.120311T2122Z.120313T1200Z.120316T0730Z.NO/
652 AM CDT MON MAR 12 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ATTOYAC BAYOU NEAR CHIRENO.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  630 AM MONDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.4 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  FRIDAY MORNING.


$$

19
8 follow-up statements
273 
WGUS84 KSHV 121432
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
932 AM CDT MON MAR 12 2012

TXC347-365-401-405-419-131432-
/O.CON.KSHV.FL.W.0024.000000T0000Z-120317T0130Z/
/ATBT2.1.ER.120311T2122Z.120313T1200Z.120316T0730Z.NO/
932 AM CDT MON MAR 12 2012

THE FLOOD WARNING CONTINUES FOR
  THE ATTOYAC BAYOU NEAR CHIRENO TEXAS
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  830 AM MONDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.4 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  FRIDAY MORNING.


$$
131 
WGUS84 KSHV 131338
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
838 AM CDT TUE MAR 13 2012

TXC347-365-401-405-419-141338-
/O.EXT.KSHV.FL.W.0024.000000T0000Z-120317T0512Z/
/ATBT2.1.ER.120311T2122Z.120314T0600Z.120316T1112Z.NO/
838 AM CDT TUE MAR 13 2012

...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE ATTOYAC BAYOU NEAR CHIRENO TEXAS.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 730 AM TUESDAY THE STAGE WAS 17.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE BAYOU WILL CONTINUE RISING TO NEAR 18.3 FEET BY 
  EARLY WEDNESDAY MORNING.  THE BAYOU WILL FALL BELOW FLOOD STAGE 
  DURING FRIDAY MORNING.
* IMPACT...MINOR LOWLAND FLOODING.

$$
265 
WGUS84 KSHV 141454
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
954 AM CDT WED MAR 14 2012

TXC347-365-401-405-419-151454-
/O.EXT.KSHV.FL.W.0024.000000T0000Z-120317T0000Z/
/ATBT2.1.ER.120311T2122Z.120314T0015Z.120316T0600Z.NO/
954 AM CDT WED MAR 14 2012

THE FLOOD WARNING CONTINUES FOR
  THE ATTOYAC BAYOU NEAR CHIRENO TEXAS.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 930 AM WEDNESDAY THE STAGE WAS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE BAYOU WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY FRIDAY MORNING.
* IMPACT...MINOR LOWLAND FLOODING.

LAT...LON 3191 9453 3159 9437 3146 9435 3145 9428 3193 9443

$$
922 
WGUS84 KSHV 151433
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 AM CDT THU MAR 15 2012

TXC347-365-401-405-419-161433-
/O.EXT.KSHV.FL.W.0024.000000T0000Z-120317T0748Z/
/ATBT2.1.ER.120311T2122Z.120314T0015Z.120316T1348Z.NO/
933 AM CDT THU MAR 15 2012

...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE ATTOYAC BAYOU NEAR CHIRENO TEXAS.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 830 AM THURSDAY THE STAGE WAS 16.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE BAYOU WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY AFTERNOON.
* IMPACT...MINOR LOWLAND FLOODING.

&&

LAT...LON 3191 9457 3191 9437 3146 9423 3146 9436 3165 9443

$$
598 
WGUS84 KSHV 161442
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
942 AM CDT FRI MAR 16 2012

TXC347-365-401-405-419-171442-
/O.EXT.KSHV.FL.W.0024.000000T0000Z-120318T1500Z/
/ATBT2.1.ER.120311T2122Z.120314T0015Z.120317T2100Z.NO/
942 AM CDT FRI MAR 16 2012

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE ATTOYAC BAYOU NEAR CHIRENO TEXAS.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 830 AM FRIDAY THE STAGE WAS 16.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE BAYOU WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY AFTERNOON.

&&

LAT...LON 3191 9457 3191 9437 3146 9423 3146 9436 3165 9443

$$
470 
WGUS84 KSHV 171402
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
902 AM CDT SAT MAR 17 2012

TXC347-365-401-405-419-181402-
/O.EXT.KSHV.FL.W.0024.000000T0000Z-120320T0200Z/
/ATBT2.1.ER.120311T2122Z.120314T0015Z.120319T0800Z.NO/
902 AM CDT SAT MAR 17 2012

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE ATTOYAC BAYOU NEAR CHIRENO TEXAS.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 830 AM SATURDAY THE STAGE WAS 15.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE BAYOU WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY MORNING.

&&

LAT...LON 3191 9457 3191 9437 3146 9423 3146 9436 3165 9443

$$
056 
WGUS84 KSHV 181329
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 AM CDT SUN MAR 18 2012

TXC347-365-401-405-419-191329-
/O.EXT.KSHV.FL.W.0024.000000T0000Z-120319T2000Z/
/ATBT2.1.ER.120311T2122Z.120314T0015Z.120319T0200Z.NO/
829 AM CDT SUN MAR 18 2012

THE FLOOD WARNING CONTINUES FOR
  THE ATTOYAC BAYOU NEAR CHIRENO TEXAS.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 730 AM SUNDAY THE STAGE WAS 14.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE BAYOU WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS SUNDAY EVENING.

&&

LAT...LON 3191 9457 3191 9437 3146 9423 3146 9436 3165 9443

$$
580 
WGUS84 KSHV 191441
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 AM CDT MON MAR 19 2012

TXC347-365-401-405-419-191511-
/O.CAN.KSHV.FL.W.0024.000000T0000Z-120319T2000Z/
/ATBT2.1.ER.120311T2122Z.120314T0015Z.120318T2322Z.NO/
941 AM CDT MON MAR 19 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE ATTOYAC BAYOU NEAR CHIRENO TEXAS.
* AT 830 AM MONDAY THE STAGE WAS 12.4 FEET. 
* FELL BELOW FLOOD STAGE AT 620 PM SUNDAY.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE BAYOU WILL CONTINUE TO FALL TO 10.8 FEET BY TUESDAY
  MORNING.  EXPECT A NEW RISE TO DEVELOP BY MID TUESDAY DUE TO 
  ADDITIONAL HEAVY RAINFALL.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 12, 4:18 AM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Mar 12, 4:18 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
418 AM CDT MON MAR 12 2012

.DISCUSSION...
VIGOROUS UPPER TROUGH THAT WAS THE DOMINANT PLAYER FOR THE REGION
OVER THE LAST SEVERAL DAYS IS MOVING INTO THE UPPER MS VALLEY THIS
MORNING. DRY AIR ALOFT BEHIND THE AXIS OF THE TROUGH...COMBINED
WITH A VERY MOIST BOUNDARY LAYER FROM THE RECENT RAINFALL...HAS
LED TO LOW CLOUDS AND AREAS OF FOG ACROSS THE CWA THIS MORNING. SO
FAR...VSBYS HAVE NOT BEEN MUCH OF A PROBLEM EXCEPT IN A FEW
ISOLATED LOCATIONS. THEREFORE...WILL HOLD OFF ON A DENSE FOG
ADVISORY FOR NOW. WILL CONTINUE TO MONITOR IN CASE CONDITIONS
DETERIORATE AS CIGS BELOW 500 FEET ARE WIDESPREAD AND IT WOULD NOT
TAKE MUCH FOR THEM TO LOWER AND FOG TO DEVELOP. LATEST RADAR
LOOPS ALSO INDICATE SOME SHWRS HAVE BEEN TRYING TO DEVELOP IN A
WEAK CONVERGENCE ZONE ACROSS THE ERN ZONES. THEREFORE...KEPT
SLIGHT CHANCE POPS IN THESE AREAS THROUGH 00Z TUESDAY.
OTHERWISE...ADVECTION OF A WARM AND MOIST GULF AIRMASS NORTHWARD
WILL LEAD TO RAPID RECOVERY TODAY WITH HIGH TEMPS EXPECTED TO BE
NEAR 80 DEGREES ACROSS MUCH OF THE CWA.

MOST OF THE NEXT 7 DAYS CAN BE GENERALLY CHARACTERIZED AS A
PERSISTENCE FORECAST. SWLY FLOW ALOFT WILL CONTINUE TO STREAM MID
LEVEL MOISTURE OVERHEAD WHILE SLY SFC WINDS PROVIDE PLENTY OF GULF
MOISTURE. THIS PATTERN TENDS TO BRINGS CONTINUED CHANCES FOR SHWRS
AND TSTMS. HOWEVER...NO MAJOR SFC BOUNDARIES WILL BE NEARBY TO
PROVIDE A FOCUS FOR CONVECTIVE INITIATION...SO IT MAKES IT QUITE
DIFFICULT TO NAIL DOWN WHERE THE BEST CHANCES FOR RAIN WILL BE EACH
DAY. THURSDAY AND SATURDAY APPEAR TO SUPPORT HIGHER PRECIP CHANCES
AS A COUPLE OF SHORTWAVE TROUGHS QUICKLY MOVE OVER THE REGION. IT
WILL BE VERY SPRING-LIKE WITH A WARM AND MOIST AIRMASS REMAINING
IN PLACE. MAX TEMPS ARE LIKELY TO REMAIN FAIRLY STEADY IN THE
UPPER 70S AND LOWER 80S AREAWIDE.

&&

.AVIATION...
WIDESPREAD IFR CIGS AND VISIBILITIES IN FOG WILL LINGER ACROSS MUCH
OF THE AREA THROUGH 15Z...THEN EXPECT GRADUAL CLEARING AS DRIER AIR
MOVES INTO THE REGION. VFR CONDITIONS WILL THEN PERSIST THROUGH
13/06. AFTER 06Z...BOUNDARY LAYER MOISTURE WILL RETURN FROM THE
SOUTH...SPREADING IFR CIGS AND VISIBILITIES NORTHWARD ACROSS THE
FOUR STATE REGION. THESE LOWERED FLIGHT CONDITIONS WILL PERSIST
BEYOND 13/12Z.  SURFACE WIND SOUTH AROUND 10 KTS TODAY AND 5 TO 10
KTS AFTER 13/00Z. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  61  79  63  80 /  10  10  20  20  20
MLU  79  60  80  61  78 /  20  10  20  20  20
DEQ  76  54  80  59  77 /  10  10  10  30  30
TXK  77  60  79  62  78 /  10  10  10  30  30
ELD  78  59  79  60  79 /  10  10  10  30  30
TYR  80  61  79  62  78 /  10  10  20  20  20
GGG  80  60  78  62  78 /  10  10  20  20  20
LFK  80  62  81  63  79 /  10  10  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/14
Hazardous weather outlook, Mar 12, 6:18 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 AM CDT MON MAR 12 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-SABINE LA-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
618 AM CDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SOUTHWESTERLY FLOW ALOFT WILL BRING A SERIES OF WEAK UPPER LEVEL
DISTURBANCES OVER THE FOUR STATE REGION DURING THE NEXT SEVERAL
DAYS. THIS WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE
FORECAST FOR MUCH OF THE WEEK AND INTO THE WEEKEND. THE BEST
CHANCES FOR STORMS WILL LIKELY BE THURSDAY AND AGAIN ON SATURDAY.
HOWEVER...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LAZ013-014-018>022-131200-
JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
618 AM CDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS
AFTERNOON GENERALLY EAST AND SOUTHEAST OF A LINE FROM MONROE TO
KISATCHIE. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SOUTHWESTERLY FLOW ALOFT WILL BRING A SERIES OF WEAK UPPER LEVEL
DISTURBANCES OVER THE FOUR STATE REGION DURING THE NEXT SEVERAL
DAYS. THIS WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE
FORECAST FOR MUCH OF THE WEEK AND INTO THE WEEKEND. THE BEST
CHANCES FOR STORMS WILL LIKELY BE THURSDAY AND AGAIN ON SATURDAY.
HOWEVER...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:54 AM CDTRiver Flood WarningSHVSabine, San Augustine26 hr
Mar 12, 8:50 AM CDTRiver Flood WarningSHVGregg, Smith, Upshur, Wood24 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.